Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS
   
Mobile Device Pairing
Green Open Access
Transactions of the American Mathematical Society
Transactions of the American Mathematical Society
ISSN 1088-6850(online) ISSN 0002-9947(print)

 

Scattering for the Yang-Mills equations


Author: John C. Baez
Journal: Trans. Amer. Math. Soc. 315 (1989), 823-832
MSC: Primary 58G30; Secondary 35P25, 47F05, 58G25, 81E13
MathSciNet review: 949897
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We construct wave and scattering operators for the Yang-Mills equations on Minkowski space, $ {{\mathbf{M}}_0} \cong {{\mathbf{R}}^4}$. Sufficiently regular solutions of the Yang-Mills equations on $ {{\mathbf{M}}_0}$ are known to extend uniquely to solutions of the corresponding equations on the universal cover of its conformal compactification, $ \tilde{\mathbf{M}} \cong {\mathbf{R}} \times {S^3}$. Moreover, the boundary of $ {{\mathbf{M}}_0}$ as embedded in $ \tilde{\mathbf{M}}$ is the union of "lightcones at future and past infinity", $ {C_ \pm }$. We construct wave operators $ {W_ \pm }$ as continuous maps from a space $ {\mathbf{X}}$ of time-zero Cauchy data for the Yang-Mills equations to Hilbert spaces $ {\mathbf{H}}({C_ \pm })$ of Goursat data on $ {C_ \pm }$. The scattering operator is then a homeomorphism $ S:{\mathbf{X}} \to {\mathbf{X}}$ such that $ U{W_ + } = {W_ - }S$, where $ U:{\mathbf{H}}({C_ + }) \to {\mathbf{H}}({C_ - })$ is the linear isomorphism arising from a conformal transformation of $ \tilde{\mathbf{M}}$ mapping $ {C_ - }$ onto $ {C_ + }$. The maps $ {W_ \pm }$ and $ S$ are shown to be smooth in a certain sense.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 58G30, 35P25, 47F05, 58G25, 81E13

Retrieve articles in all journals with MSC: 58G30, 35P25, 47F05, 58G25, 81E13


Additional Information

DOI: http://dx.doi.org/10.1090/S0002-9947-1989-0949897-7
PII: S 0002-9947(1989)0949897-7
Article copyright: © Copyright 1989 American Mathematical Society